Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2011, 10:02 PM EDT for Allen County, Ohio. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 10:02 PM EDT (02:02 UTC)
- Expired
- May 28, 2011, 10:15 PM EDT
- In force
- 13 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Allen County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS53 KIWX 290202
SVRIWX
OHC003-290215-
/O.NEW.KIWX.SV.W.0087.110529T0202Z-110529T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1015 PM EDT
* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
SEVERE STORM WAS LOCATED OVER SOUTHERN ALLEN COUNTY...OR 5 MILES
SOUTHEAST OF LIMA...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ALLEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8388 4064 8394 4064 8403 4079 8406
4082 8387 4065 8387
TIME...MOT...LOC 0202Z 260DEG 44KT 4072 8392
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
450
WWUS53 KIWX 290212
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT SAT MAY 28 2011
OHC003-290222-
/O.EXP.KIWX.SV.W.0087.000000T0000Z-110529T0215Z/
ALLEN OH-
1012 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY IN
WEST CENTRAL OHIO WILL EXPIRE AT 1015 PM EDT...
AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4064 8388 4064 8394 4064 8403 4079 8406
4082 8387 4065 8387
TIME...MOT...LOC 0212Z 260DEG 44KT 4073 8376
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:39 PM EDT, 23 minutes earlier.
Area forecast discussion, May 28, 9:39 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 939 PM EDT SAT MAY 28 2011 .UPDATE... STRONG LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE AHEAD OF LLJ FROM THE SRN PLAINS TO THE MID MS VALLEY COMBINED WITH WK SHRTWV MOVG EAST ACROSS THE AREA HAS LED TO WIDESPREAD CONVECTION ACROSS THE CWA THIS EVE. WITH PRECIP WATER >1.5" MOVG INTO THE AREA AND SOME REPEAT ECHOES...HIGH RAINFALL RATES AND LOCALIZED TOTALS OF 1-2" ON ALREADY SATURATED GROUND HAVE LED TO SOME FLOODING IN THE AREA. EXPECT TSTMS TO MOVE OUT OF THE AREA OVERNIGHT AS WK SHRTWV MOVES EAST OF THE AREA. UPDATED EARLIER THIS EVE TO RAISE POPS AND EXPAND MENTION OF LOCALLY HEAVY RAIN TO THE ENTIRE CWA. && .AVIATION... TERMINALS EXPECTED TO BE IFR IN SHOWERS/TSTMS THIS EVENING. LOW CIGS AND SOME FOG LIKELY WILL CONT THROUGH SUNDAY MORNING AS WARM FRONT LIFTS SLOWLY NORTH THROUGH THE AREA WITH LIGHT WINDS AND SURFACE BASED INVERSION PERSISTING. VFR CONDITIONS EXPECTED BY LATE MORNING AS FRONT MOVES SLOWLY NORTH AND MIXING INCREASES. TSTMS PSBL SUNDAY AS WARM FRONT LIFTS NORTH AND AIRMASS DESTABILIZES...BUT FOR NOW LEFT OUT OF TAFS AS COVERAGE SHOULD BE SCT. && .PREV DISCUSSION... /ISSUED 337 PM EDT SAT MAY 28 2011/ SHORT TERM... TONIGHT THROUGH SUNDAY NIGHT. ..HEAVY RAIN THREAT AND POSSIBLE SEVERE STORMS TONIGHT INTO SUNDAY... AREA OF SHOWERS IS ENTERING SW PARTS OF THE CWA AS OF WRITING WAS MOVING INTO SOUTHWESTERN AREAS. LIGHTNING NOTED EARLIER HAS ENDED AS SHOWERS ENCOUNTERING LOWER INSTABILITIES AND SUPPORT AWAY FROM BEST LLJ. AREAS OF STORMS ONGOING ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS WHERE CLUSTER OF RATHER IMPRESSIVE LOOKING SUPERCELLS HAVE BEEN MOVING EAST ACROSS THESE AREAS WHERE SVR WATCH WAS JUST ISSUED. ADDITIONAL STORMS DEVELOPING ACROSS WEST CENTRAL ILLINOIS INTO IOWA AND MISSOURI MOVING NORTHEAST. EXPECTING AREA MOVING IN TO SLOWLY WEAKEN OVER TIME. WILL HANDLE WITH PRE 1ST PERIOD. NAM12/WRF POINTING TOWARDS CONVECTION ACROSS MISSOURI/IOWA/ILLINOIS INCREASING AND MOVING ACROSS MAINLY NW HALF. HOWEVER BOTH MODELS HAVE DONE POORLY HANDLING CONVECTION THAT WAS ALREADY UNDERWAY SHORTLY AFTER 12Z SO CONFIDENCE IS LOW. LAST SEVERAL RUNS OF THE HRRR HAVE HAD THE OVERALL IDEA ON CURRENT LAYOUT OF CONVECTION. THIS MODEL TENDS TO DEVELOP SEVERAL WAVES OF SHOWERS AND STORMS AND FOCUS THEM OVER TIME INTO SE AREAS. GIVEN RADAR TRENDS BOTH SCENARIOS ARE PLAUSIBLE BUT CONCERNED THAT STRONGER CONVECTION ACROSS CENTRAL ILLINOIS MAKE KEEP BEST FEED OF MSTR AND LL INFLOW LIMITED UNTIL LATER TONIGHT. CAPES WILL BE RATHER LOW TONIGHT BEING NORTH OF THE WARM FRONT BUT THREAT FOR HAIL AND HEAVY RAIN DEFINITELY EXISTS. ALL SIGNS WOULD POINT TOWARDS SOME RATHER EFFICIENT PRECIP PRODUCING STORMS TONIGHT GIVEN INCREASING FLOW AND PWATS ABOVE 1.5 INCHES LATER TONIGHT INTO SUNDAY. WILL CONTINUE WITH LIKELY POPS FOR ALL BUT FAR S LOCATIONS AND THROW IN MENTION OF HEAVY RAIN. CAT POPS WILL LIKELY BE NEEDED AT SOME POINT BUT WITH CONVECTIVE EVOLUTION NOT CLEAR FEEL IT IS BETTER TO HOLD OFF. SVR THREAT WOULD EXIST...MAINLY IN THE FORM OF LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS GIVEN LIKELY ELEVATED NATURE. HYDRO CONCERNS LOOM GIVEN SATURATED CONDITIONS. FFG GUIDANCE VALUES HAVE COME UP ACROSS THE AREA BUT FEEL THEY SHOULD BE A BIT LOWER. AFTER GOOD COORDINATION FROM SURROUNDING OFFICES WILL HOLD OFF ON ANY WATCHES UNTIL EVOLUTION IS CLEARER. LOWS TONIGHT WILL BOTTOM OUT IN THE 60S. WARM FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY. MODELS WANT TO SPEED THE FRONT NORTH BUT KEEP STRONG CAPPING BACK UNTIL LATE AFTERNOON. CONCERNED THAT OVERNIGHT CONVECTION MAY SLOW THE NORTHWARD MIXING OF THE FRONT. FAVORABLE SVR CONDITIONS COULD TAKE SHAPE IN THE AFTERNOON DEPENDING ON PROXIMITY OF FRONT. WILL STICK WITH IDEA OF PREV GRIDS AT THIS POINT WITH JUST A BIT OF A NORTHWARD PUSH. AREAS IN THE WARM SECTOR SHOULD SEE NO PROBLEM CLIMBING INTO THE 80S BUT AMOUNT OF CLOUD COVER AROUND INITIALLY MAY HINDER WARM UP TILL AFTERNOON. ALL PCPN CHANCES WILL BE GONE SUNDAY NIGHT AS STRONG EML WILL BE IN PLACE ACROSS THE AREA. LOWS WILL DROP BACK INTO THE MIDDLE 60S. LONG TERM...MONDAY THROUGH SATURDAY FORECAST AREA WILL BE FIRMLY IN WARM SECTOR ON MONDAY WITH SFC WARM FRONT EXPECTED TO STALL OR SLOW ACROSS THE NORTHERN GREAT LAKES REGION. IMPRESSIVE MID LEVEL THERMAL RIDGING NOTED AMONG ALL AVAILABLE GUIDANCE WITH 700 HPA TEMPS HOVERING IN THE +10 TO +12 DEG CELSIUS RANGE. THUS...CAPPING SHOULD REMAIN IN PLACE ACROSS THE LOCAL AREA ON MONDAY WITH CONTINUED SOUTH SOUTHWESTERLY FLOW. MIXING NOT PARTICULARLY DEEP ON MONDAY GIVEN VERY WARM LOW/MID LEVELS BUT EVEN MIXING TO 900 HPA SHOULD YIELD HIGHS AROUND 90. MAIN UPPER LEVEL LOW ACROSS THE NORTHERN ROCKIES SHOULD BECOME MORE PROGRESSIVE BY MONDAY NIGHT INTO EARLY TUESDAY AS AN UPPER LEVEL JET STREAK CUTS THROUGH BASE OF THIS TROUGH AND LIFTS NORTHEAST THROUGH THE NORTHERN PLAINS. SOME COOLING IN THE MIDLEVELS IS EXPECTED ON TUESDAY AS MID LEVEL THERMAL RIDGE SHIFTS EAST OF THE AREA. BY LATE TUESDAY AFTERNOON AS SFC TEMPERATURES WARM CLOSE TO 90 AGAIN...CIN SHOULD BE QUITE SMALL...ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE FORECAST AREA WHERE SLIGHTLY COOLER MID LEVELS ARE EXPECTED. CHANCES OF STORMS STILL APPEAR TO BE RATHER MINIMAL TUESDAY AFTERNOON GIVEN SFC TROUGH AND STRONGER LOW LEVEL CONVERGENCE REMAINING TO THE WEST...AND CONTINUED OVERALL WEAK MID/UPPER LEVEL FORCING. UPPER LEVEL LOW WILL CONTINUE NORTHEASTWARD ACROSS SOUTHERN ONTARIO TUESDAY NIGHT...EVENTUALLY DRAGGING COOL FRONT EASTWARD ACROSS THE AREA OVERNIGHT. HOWEVER...BEING SO FAR DIVORCED FROM STRONGER FORCING ACROSS NORTH CENTRAL TIER OF CONUS/SOUTH CENTRAL CANADA....FRONTAL CONVERGENCE APPEARS TO BE QUITE WEAK ON TUESDAY NIGHT. WHILE CAP DOES ERODE LATE TUESDAY AFTERNOON/TUESDAY EVENING HAVE SOME CONCERN THAT STABILIZING BOUNDARY LAYER WILL OFFSET INCREASED INSTABILITY GAINED FROM CAP EROSION. STILL FEEL THAT BETTER CHANCE OF STORMS WILL REMAIN WEST AND NORTH OF THE FORECAST AREA TUESDAY AFTERNOON AND TUESDAY NIGHT BUT WILL AT LEAST MAINTAIN LOW CHANCE MENTION FOR TSRA DURING THIS PERIOD. A SECONDARY UPPER TROUGH WILL PASS THROUGH GREAT LAKES REGION ON WEDNESDAY ALLOWING FOR BACK DOOR COOL FRONT TO DROP SOUTHWARD ACROSS THE AREA PROVIDING COOLER CONDITIONS FOR THURSDAY WITH HIGHS GENERALLY ONLY IN THE MID 70S BY THIS TIME...ALTHOUGH COOLER CLOSER TO LAKE MICHIGAN WITH ONSHORE FLOW BEHIND THIS BOUNDARY. MID LEVEL HEIGHT RISES BEGIN TO MOVE BACK IN FOR FRIDAY...AND SOME CONCERN AS THIS OCCURS COULD GET A PERIOD OF STRONGER LOW LEVEL THETAE ADVECTION THAT COULD PRODUCE ENOUGH INSTABILITY/FORCING FOR THREAT OF SOME SHOWERS AND THUNDERSTORMS. HOWEVER AT THIS FORECAST DISTANCE AND SOME LOWER CONFIDENCE IN TIMING THIS STRONGER FORCING HAVE OPTED TO OMIT FOR NOW. 12Z GFS HAS TRENDED MORE TOWARD ECMWF IDEA IN TERMS OF LESS AMPLITUDE WITH NEXT EASTERN PACIFIC RIDGE RIDER FOR THE END OF THE WEEK INTO NEXT WEEKEND...WITH MAINTENANCE OF STRONGER UPPER RIDGING ACROSS THE CENTRAL PART OF THE COUNTRY. SHOULD SEE A SLOW MODERATION IN TEMPERATURES AS THIS RIDGE SLOWLY SHIFTS EASTWARD TOWARD THE END OF THE PERIOD...ALTHOUGH SETUP DOES SEEM CONDUCIVE FOR MORE WEAK BACKDOOR COLD FRONTS WITH POTENTIAL WAVES DIVING THROUGH NORTHERN GREAT LAKES AND NORTHEAST CONUS THAT COULD FURTHER DELAY THIS WARMING. NORTHWEST UPPER FLOW DOWNSTREAM OF THIS RIDGE AXIS COULD ALSO LEAVE THE AREA VULNERABLE TO A COUPLE OF PERIODS OF THUNDER CHANCES...BUT VERY DIFFICULT AT THIS TIME TO TRY AND ASSESS THIS POTENTIAL...SO WILL LEAVE DAYS 6 AND 7 DRY AT THIS TIME AND WAIT FOR SOME CONSISTENCY IN MEDIUM RANGE MODELS BEFORE INSERTING POPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...DENSE FOG ADVISORY UNTIL 9 AM EDT SUNDAY FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...MARSILI AVIATION...JT
Hazardous weather outlook, May 28, 3:58 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT SAT MAY 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 358 PM EDT SAT MAY 28 2011 /258 PM CDT SAT MAY 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ADDITIONAL FLOODING POSSIBLE IN SOME AREAS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY COULD BECOME SEVERE GENERALLY ALONG AND NORTH OF HIGHWAY 6. HOT AND HUMID CONDITIONS WILL ARRIVE MONDAY AND TUESDAY... RESULTING IN HEAT INDICIES INTO THE MIDDLE TO POSSIBLY UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-292000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH STORMS LIKELY TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY NIGHT. SOME STORMS SUNDAY MAY BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 28, 8:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD MARION 40.56N 85.66W
05/28/2011 GRANT IN LAW ENFORCEMENT
COUNTY WIDE MINOR FLOODING. MANY STREETS FLOODED IN
CITY OF MARION
&&
EVENT NUMBER IWX1100933
CEOLocal storm report, May 28, 8:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD HUNTINGTON 40.88N 85.50W
05/28/2011 HUNTINGTON IN EMERGENCY MNGR
MINOR FLOODING ON RURAL ROADS ON NORTH SIDE OF THE
COUNTY
&&
EVENT NUMBER IWX1100934
CEOSpecial weather statement, May 28, 9:13 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011
INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA.
UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONROEVILLE AND WOODBURN...
CONVOY...
PAYNE AND ANTWERP...
PAULDING...
DIXON...TOWNLEY AND HARLAN...
MCGILL... EDGERTON...
FORT WAYNE...
LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496Local storm report, May 28, 9:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HEAVY RAIN MARION 40.56N 85.66W
05/28/2011 M1.65 INCH GRANT IN TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER IWX1100935
CEOSpecial weather statement, May 28, 9:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT SAT MAY 28 2011
INZ018-OHZ015-016-024-025-290230-
ALLEN OH-ALLEN IN-PAULDING OH-PUTNAM OH-VAN WERT OH-
955 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN ADAMS AND
SOUTHEASTERN ALLEN COUNTIES IN NORTHEAST INDIANA...AND ALLEN...
SOUTHERN PAULDING...VAN WERT AND PUTNAM COUNTIES IN WEST CENTRAL
OHIO...
AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 6 MILES NORTHEAST OF VAN WERT...3 MILES
SOUTHWEST OF LIMA... AND 7 MILES EAST OF FORT WAYNE...MOVING EAST AT
55 MPH. FREQUENT LIGHTNING STRIKES...DIME SIZED HAIL... AND VERY
HEAVY RAIN WILL ACCOMPANY THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LIMA AND FORT SHAWNEE...
OTTAWA...
BLUFFTON...
KALIDA...CONTINENTAL AND ELIDA...
COLUMBUS GROVE AND GLANDORF...
PANDORA...
LAT...LON 4064 8410 4066 8411 4065 8421 4069 8422
4068 8444 4073 8445 4072 8454 4083 8473
4088 8480 4092 8480 4092 8486 4094 8489
4112 8490 4109 8387 4065 8387
TIME...MOT...LOC 0153Z 266DEG 47KT 4094 8434Local storm report, May 28, 10:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL LIMA 40.74N 84.11W
05/28/2011 M1.00 INCH ALLEN OH LAW ENFORCEMENT
&&
EVENT NUMBER IWX1100936
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:13 PM EDT | Special Weather Statement | IWX | Paulding | 32 min |
| May 28, 9:55 PM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 35 min |
| May 28, 10:09 PM EDT | Areal Flood Advisory | IWX | Paulding, Putnam, Van Wert | 51 min |
| May 28, 10:21 PM EDT | Severe Thunderstorm Warning | IWX | Putnam | 24 min |
| May 29, 1:56 PM EDT | Flash Flood Watch | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 5 hr |
| May 29, 4:11 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Williams | 49 min |
| May 29, 4:39 PM EDT | Tornado Warning | IWX | Fulton, Williams | 51 min |
| May 29, 4:56 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.